, Volume 84, Issue 8, pp 545-547
Date: 24 Mar 2005

Cytomegalovirus-associated meningoradiculoneuritis after treatment of mantle cell lymphoma with a combination of chemotherapy and rituximab

Rent the article at a discount

Rent now

* Final gross prices may vary according to local VAT.

Get Access
This is an excerpt from the content

Rituximab is a chimeric human/mouse monoclonal antibody directed against the CD20 antigen. It has become part of the standard therapy for non-Hodgkin’s lymphoma (NHL). Rituximab effectively kills lymphoma B cells and rapidly leads to the sustained depletion of peripheral blood B cells. Mantle cell lymphoma (MCL) is incurable with standard therapy. The median survival time is short (43 months). Rituximab has been shown to trigger a response in between 20 and 38% of patients with MCL [1].

Sustained rituximab-induced B-cell depletion may compromise the immune system. Accordingly, some viral infections have already been reported in patients with NHL receiving chemotherapy in conjunction with rituximab. Here, we describe an unusual case of cytomegalovirus reactivation in one patient with MCL who had previously been treated with chemotherapy plus rituximab.

A 57-year-old man was diagnosed with cyclin D1-positive inguinal bilateral MCL, Ann Arbor stage II, in March 2003. Before the start of che ...